Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Drs changing medication & the effects

edited 12/17/2014 - 9:54 AM in Pain Medications
I am being treated primarily for cervical neophytes. This involves muscle spasms, shooting nerve pain, burning, neck pain, headaches, hand pain & numbness, oh yes don't forget insomnia. I have been managing it with Vicodan daily with occasional use of Naproxen & Robaxin. I stay active & mind my posture and occasionally use a tense unit in recovery mode after pressure point applications. It's not perfect, but I managed.
Now, because of health care management, I was sent to a pain management clinic, they suggested Neurontin; but I already suffer from cognitive deficits, so I refused and tried to explain my particulars. Their alternative offer was Tramadol, Robaxin & Naproxen daily. I have been doing this for a week now and find that I feel the narcotic effect. I never felt that with the Vicodan. As I understand it, Vicodan is considered more potent than Tramadol.
I have contacted a surgeon, I don't want to live feeling like this everyday.
Can anyone explain this to me.


  • LizLiz Posts: 7,832

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • When I try new meds or have a dose adjustment I often get that soporific feeling. usually it wears off after a couple of weeks...a little longer with some. In my experience you need to give it time. I've experienced heart palpitations & other serious side-effects. You should contact your PM immediately with that kind of thing.
    Some meds take a while before you really feel the effects. I've made the mistake of giving up too soon in the past only to wonder about it later. Then I've had to go though the teething problems all over again to know for sure if it's the med for me...
    Osteoarthritis & DDD.
Sign In or Register to comment.